Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 4, 2021, 10:16 PM EDT for 11 counties in Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 10:16 PM EDT (02:16 UTC)
- Expired
- May 4, 2021, 10:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
Counties Bibb County, GA, Bleckley County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Pulaski County, GA, Twiggs County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 41 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573
WWUS82 KFFC 050216
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1016 PM EDT Tue May 4 2021
GAZ071-072-082-083-094>096-105>109-050245-
Peach GA-Crisp GA-Dooly GA-Monroe GA-Bibb GA-Houston GA-Wilcox GA-
Jones GA-Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
1016 PM EDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH...CRISP...DOOLY...
MONROE...BIBB...HOUSTON...WILCOX...JONES...BLECKLEY...DODGE...TWIGGS
AND PULASKI COUNTIES UNTIL 1045 PM EDT...
At 1014 PM EDT...a line of strong thunderstorms was along a line
extending from Forsyth to near Jack Brown Estates to near Henderson
to Raines...and moving east at 50 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Perry, Cordele, Cochran, Eastman, Hawkinsville, Vienna,
Forsyth, Gray, Abbeville, Jeffersonville, Warner Robins, Centerville,
Byron, Unadilla, Chester, Rochelle, Milan, Arabi and Pineview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8392 3232 8380 3264 8384 3269 8372
3273 8381 3282 8389 3312 8404 3318 8343
3293 8336 3290 8341 3224 8304 3203 8305
3190 8321 3185 8318 3185 8361 3180 8361
3180 8374
TIME...MOT...LOC 0214Z 281DEG 44KT 3305 8396 3273 8380 3231 8375 3191
8386
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 4, 8:23 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 4, 8:23 PM EDT, 1 hour 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 823 PM EDT Tue May 4 2021 .UPDATE... Made adjustments to the forecast grids through the evening and overnight, generally to align a bit better with the recent/current trends. Although the more active convection has shifted into the southern half of the forecast area, still have embedded lightning across the northern half of the area. Better severe threat likewise has shifted to the south. Linear band of convection moving into west central Georgia points to damaging winds as the primary threat, enough low-level shear for an isolated tornado and hail up to an inch or so. 20 && .PREV DISCUSSION... /Issued 740 PM EDT Tue May 4 2021/ ..00Z Aviation Forecast Discussion... SHORT TERM /Tonight through Wednesday Night/... An upper short wave will be moving from the lower MS Valley through the OH Valley tonight and Wednesday morning. A line of thunderstorms was currently pushing through the Atlanta to Athens areas and sinking slowly south and east. Increasing insolation has helped to increase instability and some storms will possibly reach severe limits. Damaging winds and heavy rain should be the main threats. Also with training of storms possible...some local flooding is also threat. Previous rainfall totals of 1 to 3 inches and locally higher have fallen across north Georgia and portions of central Georgia. With additional rainfall of 1 to 2 inches and locally higher expected through tonight...the Flash Flood Watch will be continued. The surface cold front should move into north GA Wednesday around 12z and push into central GA during the day. Drier air will gradually spread over much of north GA on Wednesday...with some lingering chances for showers and thunderstorms across portions of central. By Wednesday night...most of the forecast area will be dry except for a slight chance of thunderstorms south of Columbus to Macon. 41 LONG TERM /Thursday through Tuesday/... With active weather ongoing across north Georgia and approaching central Georgia this afternoon, only minor changes have been made to the extended forecast. The most significant change is that PoPs have been increased across much of the forecast area during the early parts of next week as guidance trends towards better agreement on the timing and evolution of the system anticipated to impact Georgia on Monday/Tuesday. The previous discussion follows for more details. King PREV DISCUSSION... /Issued 501 AM EDT Tue May 4 2021/ LONG TERM /Wednesday Night through Monday/... A welcomed reprieve to the active rounds of convection is on tap to start out the majority of the long term. Only a lingering stalled sfc boundary and moisture axis keeps some slight pops for isolated showers or thunderstorms in the far southeastern CWA Wed night through Thurs. Otherwise a sfc ridge and associated dry subsidence builds in for the rest of the area allowing for mostly clear and slightly below normal temps through Thurs. Upper flow transitions from zonal to NW with a reinforcing moisture starved cold front for Friday to allow for even slightly cooler temps. Temps start to moderate warmer for Saturday as the flow dampens/flattens back to zonal and low level fetch swings SW. We should still stay dry, however, with only some increased clouds in the north. More ample moisture advection returns to the area Sunday and a progged weak upper disturbance will allow for the return of slight to low end chance showers/storms mainly in the north later in the day into overnight, then a possibly stronger disturbance and approaching elongated front brings some higher chance pops for scattered convection across the majority of the area on Monday. Baker HYDROLOGY... Previous rainfall totals of 2 to 4 inches and locally higher have fallen across north Georgia and portions of central Georgia. With additional rainfall of 1 to 2 inches and locally higher expected this afternoon into tonight, we are continuing the Flash Flood Watch mainly along and north of a Cusseta to Forsyth to Louisville line through 2 AM Wednesday morning. AVIATION... 00Z Update... Ongoing convection will continue to progress across the forecast area through the evening. Should be ending across the north by 06Z, but lingering across the south and portions of the east through 12Z. Scattered convection will be possible across the far south through at least 18Z. Expecting MVFR or lower ceilings to develop and become more widespread across the north and west through 06Z, spreading into central and eastern portions of the area by 06-08Z. All TAF sites expected to see MVFR or lower ceilings through around 16-18Z with improving conditions 18-00Z. Winds continue to be quite variable in direction across the area due to ongoing and previous convection, but should become primarily southwest to west and increase to 7-12kt by 06-08Z. //ATL Confidence...00Z Update... Low to medium on evolution of TSRA this evening. High on wind direction. Medium on all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 62 79 53 75 / 70 10 0 5 Atlanta 62 76 53 73 / 80 20 0 5 Blairsville 58 70 44 67 / 90 20 0 5 Cartersville 60 76 48 73 / 90 10 0 5 Columbus 65 78 56 79 / 70 40 10 5 Gainesville 61 76 51 72 / 80 10 0 5 Macon 64 79 55 80 / 70 30 10 5 Rome 61 75 49 74 / 90 10 0 5 Peachtree City 61 78 52 75 / 80 20 5 5 Vidalia 71 80 62 81 / 40 50 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 1 AM EDT Wednesday for the following zones: Bibb...Bleckley...Chattahoochee...Crawford... Crisp...Dodge...Dooly...Harris...Houston...Laurens...Macon... Marion...Muscogee...Peach...Pulaski...Schley...Stewart... Sumter...Talbot...Taylor...Twiggs...Upson...Webster...Wilcox... Wilkinson. Flash Flood Watch until 2 AM EDT Wednesday for the following zones: Baldwin...Banks...Barrow...Bartow...Butts...Carroll... Catoosa...Chattahoochee...Chattooga...Cherokee...Clarke... Clayton...Cobb...Coweta...Dade...Dawson...DeKalb...Douglas... Fannin...Fayette...Floyd...Forsyth...Gilmer...Glascock... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Jackson...Jasper...Jefferson...Jones... Lamar...Lumpkin...Madison...Meriwether...Monroe...Morgan... Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pickens...Pike...Polk...Putnam... Rockdale...South Fulton...Spalding...Talbot...Taliaferro... Towns...Troup...Union...Upson...Walker...Walton...Warren... Washington...White...Whitfield...Wilkes. && SHORT TERM...20 LONG TERM....King AVIATION...20
Hazardous weather outlook, May 4, 5:19 PM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 519 PM EDT Tue May 4 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-052130- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 519 PM EDT Tue May 4 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across north and central Georgia for the remainder of the afternoon and tonight ahead of an approaching cold front. Some thunderstorms could be strong to severe through early Wednesday morning. The primary threats will be damaging winds, flash flooding, isolated tornadoes, isolated large hail and frequent lightning. A Flash Flood Watch will remain in effect for portions of north and central Georgia until 2 AM Wednesday morning. Additional heavy rain would easily allow for runoff and flash flooding potential given saturated soils. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... While some isolated to scattered thunderstorms could occur on Wednesday as a front pushes southward, any strong to isolated severe potential should be limited to central Georgia. No hazardous weather is expected Thursday through Saturday. A slight chance of thunderstorms could return to north Georgia on Sunday and then increase across north and central Georgia for Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, May 4, 9:20 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
920 PM EDT Tue May 4 2021
GAZ110-050145-
Telfair GA-
920 PM EDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR TELFAIR COUNTY UNTIL 945 PM
EDT...
At 920 PM EDT...a strong thunderstorm was near Red Bluff, or 11 miles
east of Fitzgerald...moving east at 40 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Scotland, Jacksonville, China Hill, Horse Creek Wma and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3178 8303 3181 8309 3181 8314 3182 8313
3184 8317 3205 8282 3201 8276 3190 8270
3186 8276 3185 8279 3184 8278 3182 8284
3178 8286 3178 8289 3179 8290 3178 8292
3179 8298 3178 8299
TIME...MOT...LOC 0120Z 255DEG 33KT 3177 8307
HAIL...0.75IN
WIND...50MPHLocal storm report, May 4, 9:23 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
923 PM EDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG ODESSADALE 33.02N 84.82W
05/04/2021 MERIWETHER GA 911 CALL CENTER
A FEW TREES DOWN NEAR GA109 AND HARMAN RD
&&
EVENT NUMBER FFC2100302
SNELSONLocal storm report, May 4, 9:36 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG 1 SSE ABBOTTSFORD 33.03N 85.17W
05/04/2021 TROUP GA AMATEUR RADIO
LARGE TREE DOWN ACROSS HWY 109 NEAR MILE MARKER 3
BLOCKING PORTIONS OF THE ROAD.
&&
EVENT NUMBER FFC2100303
KSLocal storm report, May 4, 9:41 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
941 PM EDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND DMG 1 N LOUISE 33.10N 84.93W
05/04/2021 TROUP GA AMATEUR RADIO
2 TREES DOWN 1.5 MILES NORTH OF WHITFIELD RD AND HWY 54
BETWEEN HOGANVILLE AND LAGRANGE
&&
EVENT NUMBER FFC2100304
KSSpecial weather statement, May 4, 10:01 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1001 PM EDT Tue May 4 2021
GAZ110-050230-
Telfair GA-
1001 PM EDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELFAIR COUNTY UNTIL
1030 PM EDT...
At 1001 PM EDT...a strong thunderstorm was over Horse Creek Wma, or
11 miles north of Broxton...moving east at 40 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumber City, Jacksonville and Horse Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3179 8299 3187 8301 3194 8268 3192 8265
3192 8268 3190 8269 3190 8270 3186 8276
3186 8278 3185 8279 3184 8279 3181 8282
3182 8284 3178 8286 3178 8289 3179 8290
TIME...MOT...LOC 0201Z 260DEG 36KT 3179 8291
HAIL...0.75IN
WIND...50MPHSpecial weather statement, May 4, 10:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1016 PM EDT Tue May 4 2021
GAZ071-072-082-083-094>096-105>109-050245-
Peach GA-Crisp GA-Dooly GA-Monroe GA-Bibb GA-Houston GA-Wilcox GA-
Jones GA-Bleckley GA-Dodge GA-Twiggs GA-Pulaski GA-
1016 PM EDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEACH...CRISP...DOOLY...
MONROE...BIBB...HOUSTON...WILCOX...JONES...BLECKLEY...DODGE...TWIGGS
AND PULASKI COUNTIES UNTIL 1045 PM EDT...
At 1014 PM EDT...a line of strong thunderstorms was along a line
extending from Forsyth to near Jack Brown Estates to near Henderson
to Raines...and moving east at 50 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Perry, Cordele, Cochran, Eastman, Hawkinsville, Vienna,
Forsyth, Gray, Abbeville, Jeffersonville, Warner Robins, Centerville,
Byron, Unadilla, Chester, Rochelle, Milan, Arabi and Pineview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8392 3232 8380 3264 8384 3269 8372
3273 8381 3282 8389 3312 8404 3318 8343
3293 8336 3290 8341 3224 8304 3203 8305
3190 8321 3185 8318 3185 8361 3180 8361
3180 8374
TIME...MOT...LOC 0214Z 281DEG 44KT 3305 8396 3273 8380 3231 8375 3191
8386
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:24 PM EDT | Flash Flood Warning | FFC | Heard, Troup | 4 hr |
| May 4, 8:25 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Meriwether, Muscogee, Talbot, Troup | 50 min |
| May 4, 8:34 PM EDT | Special Weather Statement | FFC | Dodge | 26 min |
| May 4, 8:41 PM EDT | River Flood Warning | FFC | Polk | 10 hr |
| May 4, 8:46 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 44 min |
| May 4, 8:55 PM EDT | Severe Thunderstorm Warning | FFC | Marion | 50 min |
| May 4, 8:58 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Meriwether, Pike, Spalding | 32 min |
| May 4, 9:15 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Lamar, Macon, Marion, Meriwether, Monroe and 8 more | 45 min |
| May 4, 9:20 PM EDT | Special Weather Statement | FFC | Telfair | 25 min |
| May 4, 9:50 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Crisp, Dooly, Houston, Lamar and 7 more | 25 min |
| May 4, 10:01 PM EDT | Special Weather Statement | FFC | Telfair | 29 min |
| May 4, 10:14 PM EDT | River Flood Warning | FFC | Chattooga | 8 hr |
| May 4, 10:46 PM EDT | Special Weather Statement | FFC | Baldwin, Bleckley, Dodge, Jones, Laurens, Telfair and 3 more | 44 min |
| May 4, 10:51 PM EDT | River Flood Warning | FFC | Cobb, Douglas | 64 hr |
| May 4, 11:26 PM EDT | Special Weather Statement | FFC | Emanuel, Glascock, Jefferson, Johnson, Montgomery, Telfair and 4 more | 49 min |
| May 4, 11:32 PM EDT | River Flood Warning | FFC | Cobb | 7 hr |
| May 5, 12:42 AM EDT | River Flood Warning | FFC | Forsyth | 11 hr |
| May 5, 12:55 AM EDT | River Flood Warning | FFC | Cobb | 10 hr |
| May 5, 1:45 AM EDT | River Flood Warning | FFC | Haralson | 24 hr |
| May 5, 2:42 AM EDT | River Flood Warning | FFC | Gwinnett, Walton | 4 hr |
| May 5, 5:51 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| May 5, 6:36 AM EDT | River Flood Warning | FFC | Gwinnett | 9 hr |
| May 5, 6:46 AM EDT | River Flood Warning | FFC | Carroll, Coweta, Heard | 19 hr |
| May 5, 11:07 AM EDT | River Flood Warning | FFC | Cobb, Paulding | 18 hr |
| May 5, 3:08 PM EDT | River Flood Warning | FFC | Floyd | 31 hr |
| May 5, 6:12 PM EDT | River Flood Warning | FFC | Cobb, Douglas | 19 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.